It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Out of Control
Aug 13, 2004
Feelbad,
I have a question about the depakote for you. My son was on 20mgXR of Adderall. I was told his medication is suppose to last for 12 hours if its a time release medication. OK Well the 20 mg was only lasting him for about 6 hours. So his phyciatrist prescibed him 30mg XR and I believe .05 of depakote. That was only to be given if the medication didn't last for 12 hours. Well I wanted to just see how the Addreall would work first so I didn't get the Depakote precription filled. Its been over 30 days now so the precription isn't any good anymore. Well Calebs medication is only in his system for about 8 hours now. At first it was lasting for 10. We've been having these problems since he started his medication. Where it would last for 10 hours, then 8 and then when they increased his dose the last time it was because it was only lasting for 5 hours. I guess my question is has the depacoke helped your son? Before the depakote when your son was coming down or it was waring off did he get moody. Like winey. We go back to Caleb's doctor this month. I don't want them to increase his dosage. But I would like to be able to comunicate with him and him not think I'm just being mean. I can ask him to put his plate in the sink and he will say "I'm sorry mommy don't yell". Or he will just start crying over simple things. The other day we had a really bad day because his toy broke. And he cried from the time he got home 3:30 p.m. until I sent him to bed at 8:30. Any words of wisdom or advise would be greatly appreciated.
Re: Out of Control
Aug 14, 2004
[QUOTE=edaisy80]Feelbad,
I have a question about the depakote for you. My son was on 20mgXR of Adderall. I was told his medication is suppose to last for 12 hours if its a time release medication. OK Well the 20 mg was only lasting him for about 6 hours. So his phyciatrist prescibed him 30mg XR and I believe .05 of depakote. That was only to be given if the medication didn't last for 12 hours. Well I wanted to just see how the Addreall would work first so I didn't get the Depakote precription filled. Its been over 30 days now so the precription isn't any good anymore. Well Calebs medication is only in his system for about 8 hours now. At first it was lasting for 10. We've been having these problems since he started his medication. Where it would last for 10 hours, then 8 and then when they increased his dose the last time it was because it was only lasting for 5 hours. I guess my question is has the depacoke helped your son? Before the depakote when your son was coming down or it was waring off did he get moody. Like winey. We go back to Caleb's doctor this month. I don't want them to increase his dosage. But I would like to be able to comunicate with him and him not think I'm just being mean. I can ask him to put his plate in the sink and he will say "I'm sorry mommy don't yell". Or he will just start crying over simple things. The other day we had a really bad day because his toy broke. And he cried from the time he got home 3:30 p.m. until I sent him to bed at 8:30. Any words of wisdom or advise would be greatly appreciated.[/QUOTE]

I forgot to mention that while on Adderall, besides the aggressiveness, my nephew also cried alot at the drop of a hat. I guess my in-laws didn't mind handling the aggression, but it was the crying that got to them and that's the main reason why they had him discountinue Adderall.

Then they tried Strattera, which worked great at first but later he was too fatigued all the time. They finally gave up on meds. A new teacher and new school year seemed to make a big difference, as he is doing very well in school now, unmedicated. His dad spends more time with him going skateboarding and such, and they are using tutors and more patience with him.

His moods are no longer a problem.

By the way, increasing the dosage is a temporary solution as tolerance can build up again. Perhaps looking into non-med solutions may be necessary. Do not cold turkey him off any stimulant med as there are withdrawals.





All times are GMT -7. The time now is 09:01 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!